MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT SYPHILIS TP CONTROL

ABBOTT GERMANY ARCHITECT SYPHILIS TP CONTROL
Catalog Number 08D06-13
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There is no further patient information provided due to privacy issues.
 
Event or Problem Description
The customer reported that a male employee dropped a sample cup with architect (b)(6) control in it and some of the fluid splashed into his eye.The employee flushed his eye with water.The employee saw his physician but no additional treatment was given.The employee was not wearing any personnel protective eye wear.There was no reported impact to employee management.
 
Additional Manufacturer Narrative
A review of the complaint text showed that the user injury is related to user error, since the user did not wear safety glasses when the issue occurred.The tracking and trending review determined that there are no trends identified for the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.Since the issue occurred by use error and is not related to the performance of the product, no file kit testing is required.A review of labeling concluded that the issue is adequately addressed.Additionally, the following is provided in the safety data sheet for the architect syphilis tp negative control 3 (ln 8d06-13; component 8d06l), section 8.2 exposure controls: eye protection - wear safety glasses or other protective eyewear.If splash potential exists, wear full face shield or goggles.Based on the investigation, we have determined that there is no issue with the architect syphilis tp negative control, use error may have contributed to the customer's issue.

Brand Name
ARCHITECT SYPHILIS TP CONTROL
Common Device Name
SYPHILIS TP CONTROL
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key7990693
Report Number3002809144-2018-00456
Device Sequence Number1214273
Product Code LIP
UDI-Device Identifier00380740103545
UDI-Public00380740103545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08D06-13
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER, LIST # 03M74-97,; ARCHITECT I2000SR ANALYZER, LIST # 03M74-97,; SERIAL # (B)(4); SERIAL # (B)(4)